West Virginia, 2012Flash Flood in West Virginia, May 8, 2012
May 8, 2012 · NWS RLX · 1 event in 1 county or zone
A moist and unstable environment existed ahead of a slow moving cold front. A weak surface wave developed along the front during predawn hours of Tuesday, the 8th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A moist and unstable environment existed ahead of a slow moving cold front. A weak surface wave developed along the front during predawn hours of Tuesday, the 8th. Widespread showers fell over wet terrain. Rain rates were not extreme, but in the .5 to .75 inch range per hour. Road were flooded by small streams. Dwellings were not affected.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at May 8, 3:10 AM EST, 1 hour 50 minutes earlier.
Area forecast discussion, May 8, 3:10 AM EST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
410 AM EDT TUE MAY 8 2012
.SYNOPSIS...
COLD FRONT CREEPS EAST TODAY...THROUGH THE MOUNTAINOUS COUNTIES THIS
EVENING. HEAVY RAIN THREAT DIMINISHES WEST TO EAST AS THE DAY WEARS
ON. DRIER AND COOLER AIR WEDNESDAY NIGHT. HIGH PRESSURE THURSDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
AT 08Z...LOW PRESSURE WAVE FROM WRN LAKE ERIE THROUGH FDY. COLD
FRONT APPROACHING BUT STILL WEST OF DAY...CVG AT THAT HOUR.
MAIN FOCUS THROUGH DAWN SHOULD BE THE OHIO RIVER COUNTIES INTO NORTH
CENTRAL WEST VIRGINIA. THESE RAIN RATES ARE NOT YOUR SUMMER
DRENCHING DOWNPOUR...BUT STILL HEALTHY...ABOUT .5 TO 1 INCH HAVE
BEEN OBSERVED IN THE HEAVIEST BANDS...AND THESE RATES ARE STILL
LIKELY THIS MORNING. DUE TO THE WET GROUND...DECIDED TO EXPAND THE
WATCH...WITH THE WESTERN SEGMENT THROUGH 15Z AND THE EASTERN ONE
THROUGH 18Z. I MAY HAVE BEEN TOO LIBERAL ON THE EASTERN EDGE TO EKN
AND CRW.
STREET FLOODING AND POOR DRAINAGE FLOODING LIKELY...BUT HOPING WE
CAN ESCAPE THE REAL SERIOUS FLOODING.
THE LAST SIGNIFICANT 500 MB VORT MAX SHOULD BE PASSING HTS AROUND
12Z LIFTING NE AND PASSING CKB AROUND 15Z. A TRAILING WEAKEN VORT
MAX STILL WILL BE PASSING THIS AFTERNOON.
WE CONTINUED TO BE RATHER PESSIMISTIC IN THE CLEARING FROM WEST TO
EAST. THE PROBLEM...AFTER THE DEPTH MOISTURE PULLS OUT...THE LOW
LEVELS MAY REMAIN NEARLY SATURATED LATE THIS AFTERNOON IN WEST
VIRGINIA...LEADING TO LOTS OF LOW CLOUDS. DESPITE THE CLOUDS...FOG
COULD STILL FORM. DO HAVE SOME PARTIAL CLEARING REACHING INTO
SOUTHEAST OHIO THIS AFTERNOON AND EVENING.
DID A VERY SLIGHT DIURNAL TEMPERATURE RISE IN WV DUE TO THE
RAIN.
DID NOT HAVE THE TIME TO SPEND MUCH ON LOW TEMPERATURES TONIGHT...
BUT WITH THE MOISTURE LINGERING IN THE HILLS AND HOLLOWS OF WEST
VIRGINIA...TRIED TO STAY ON THE HIGHER SIDE...WITH THE GRADIENT
MAINLY IN SE OHIO AND NEAR GREENUP AND CARTER COUNTIES KY.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
00Z NAM SHOWS SURFACE COLD FRONT JUST SOUTHEAST OF CWA TO START THE
PERIOD...HOWEVER AN UPPER LEVEL RIPPLE WILL BE SLIDING NE OUT OF
TENNESSEE CLOSE TO THE SURFACE FRONT...WHILE AN UPPER LEVEL TROUGH
SLIDES SOUTHEAST FROM THE WESTERN GREAT LAKES. THE 00Z GFS IS A BIT
FASTER WITH THE UPPER LEVEL TROUGH COMING OUT OF THE GREAT
LAKES...BUT NOT BY MUCH. REGARDLESS...THESE TWO FEATURES WILL BE
ENOUGH TO KEEP SLIGHT CHANCE POPS ACROSS MUCH OF THE LOWLANDS
WEDNESDAY..WITH CHANCE POPS IN WV MOUNTAINS. DID KEEP THE TRI-STATE
AREA DRY...AS THEY SHOULD BE TOO FAR WEST TO BE INFLUENCED BY THE
WAVE SLIDING UP THE FRONT...AND TOO FAR SOUTH TO GET MUCH IMPACT
FROM THE NORTHERN TROUGH. THE SHOWERS WILL DWINDLE DOWN TO JUST A
SLIGHT CHANCE IN THE MOUNTAINS BY LATE EVENING. HIGH PRESSURE STARTS
TO BUILD IN WEDNESDAY NIGHT AND WILL KEEP THINGS DRY AND A BIT
COOLER THROUGH THE REST OF THE SHORT TERM. THURSDAY SHOULD BE THE
COOLEST DAY...WITH HIGHS IN THE 60S FOR THE LOWLANDS AND 50S IN THE
MOUNTAINS. THURSDAY NIGHT WE COULD SEE SOME FROST...OR EVEN FREEZE
CONDITIONS ACROSS THE NORTHERN MOUNTAINS.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
SFC HIGH IN CONTROL THROUGH SATURDAY. GRADUAL WARMUP EXPECTED
INTO THE WEEKEND...AS FLOW SHIFTS TO THE SW.
COLD FRONT PASSES THROUGH ON SUNDAY...BRINGING THE CHANCE FOR MORE
SHOWERS OR THUNDERSTORMS TO THE CWA. TEMPERATURES ARE EXPECTED TO
BE ON THE WARM SIDE SUNDAY.
&&
.AVIATION /08Z TUESDAY THROUGH SATURDAY/...
AIR BECOMES SATURATED THROUGHOUT THE LOW LEVELS BETWEEN 06Z AND
10Z AS THE FRONT ONLY SLOWLY CREEPS EAST...INTO OHIO AND EASTERN
KENTUCKY. THE AIR COLUMN MAY REMAIN SATURATED FROM CKB-CRW ON EAST
INTO THE MOUNTAINS THROUGH TUESDAY NIGHT. SO FIGURING CEILING HEIGHTS
BECOME DIFFICULT. ALSO DIFFICULT TO FIGURE THE COVERAGE OF
THUNDERSTORMS IN THE MOUNTAINS THIS AFTERNOON...AFTER THE 500 MB
VORT SUPPORT EXITS.
COVERAGE OF SHOWERS AND EMBEDDED THUNDERSTORMS INCREASES 06Z TO
10Z IN THE WESTERN LOWLANDS...AND INTO THE MOUNTAINOUS COUNTIES
10Z TO 15Z. CEILINGS LOWERING AND BECOMING 2 TO 4 THSD FT BKN TO OVC
AND WIDESPREAD VSBY 3 TO 5 MILES IN PCPN. LOCAL DOWNPOURS WILL
LOWER VSBY NEAR 1 MILE WITH CEILINGS 1 TO 2 THSD FT BKN.
FRONT REACHES MOUNTAINOUS COUNTIES BY 00Z WEDNESDAY...WITH
IMPROVING CONDITIONS IN SOUTHEAST OHIO...SCATTERED TO BROKEN
CLOUDS 2 TO 3 THSD FT. HOWEVER...FIGURING ON LOTS OF LINGERING
LOW LEVEL MOISTURE CKB-CRW ON EAST...WITH LINGERING LIGHT SHOWERS
AND THE POSSIBILITY OF STRATUS FORMING AOB 1 THSD FT BKN AND VSBY
BECOMING AOB 3 MILES 03Z TO 06Z WEDNESDAY.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z WEDNESDAY...
FORECAST CONFIDENCE...LOW.
ALTERNATE SCENARIOS: CEILINGS MAY NOT DROP AS LOW TUESDAY NIGHT IN
THE LINGERING LOW LEVEL MOISTURE IN THE WAKE OF THE SLOW MOVING
COLD FRONT...IN THE MOUNTAINS AND WESTERN SLOPES.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
DATE TUE 05/08/12
UTC 1HRLY 08 09 10 11 12 13 14 15 16 17 18 19
EDT 1HRLY 04 05 06 07 08 09 10 11 12 13 14 15
CRW CONSISTENCY M M M M M H H H H H H H
HTS CONSISTENCY M M M M M M H H H H H M
BKW CONSISTENCY M M M M M M H H H H H L
EKN CONSISTENCY M M M M M M M M M M M L
PKB CONSISTENCY M M M M H H M M M H H H
CKB CONSISTENCY M M M M M M M H M M M M
AFTER 06Z WEDNESDAY...
IFR CONDITIONS POSSIBLE WESTERN SLOPES INTO THE MOUNTAINOUS COUNTIES
06Z TO 12Z WEDNESDAY.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH UNTIL 2 PM EDT THIS AFTERNOON FOR WVZ005>011-
013>020-024>032-038>040-047.
OH...FLASH FLOOD WATCH UNTIL 2 PM EDT THIS AFTERNOON FOR OHZ076.
FLASH FLOOD WATCH UNTIL 11 AM EDT THIS MORNING FOR OHZ066-067-
075-083>087.
KY...FLASH FLOOD WATCH UNTIL 11 AM EDT THIS MORNING FOR KYZ101>103-
105.
VA...NONE.
&&
SYNOPSIS...KTB/MZ
NEAR TERM...KTB
SHORT TERM...MZ
LONG TERM...JS/30
AVIATION...KTBHazardous weather outlook, May 8, 3:42 AM EST, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
442 AM EDT TUE MAY 8 2012
KYZ101>103-105-OHZ066-067-075-083>087-090845-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-JACKSON OH-
VINTON-MEIGS-GALLIA-LAWRENCE OH-
442 AM EDT TUE MAY 8 2012
...FLASH FLOOD WATCH IN EFFECT UNTIL 11 AM EDT THIS MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY AND
SOUTHEAST OHIO.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
OHZ076-WVZ005>011-013>020-024>032-039-040-090845-
WASHINGTON-WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-
LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-
LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-UPSHUR-BARBOUR-
442 AM EDT TUE MAY 8 2012
...FLASH FLOOD WATCH IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND MUCH OF
WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VAZ004-WVZ033>037-090845-
BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-
442 AM EDT TUE MAY 8 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...CENTRAL
WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
WVZ038-047-090845-
WEBSTER-RANDOLPH-
442 AM EDT TUE MAY 8 2012
...FLASH FLOOD WATCH IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA AND
NORTHERN WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PATCHY FROST IS POSSIBLE OVERNIGHT THURSDAY NIGHT AND EARLY FRIDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
WVZ046-090845-
POCAHONTAS-
442 AM EDT TUE MAY 8 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PATCHY FROST IS POSSIBLE OVERNIGHT THURSDAY NIGHT AND EARLY FRIDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 8, 12:46 AM EST, 4 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
146 AM EDT TUE MAY 8 2012
OHZ075-076-083-085-086-WVZ009-080745-
ATHENS OH-GALLIA OH-JACKSON OH-MEIGS OH-WASHINGTON OH-WOOD WV-
146 AM EDT TUE MAY 8 2012
...HEAVY SHOWERS AND A FEW THUNDERSTORMS WILL AFFECT MEIGS...NORTHERN
GALLIA...NORTHWESTERN WOOD...SOUTHEASTERN ATHENS...SOUTHEASTERN
JACKSON AND WASHINGTON COUNTIES...
AT 131 AM EDT...SHOWERS AND A FEW THUNDERSTORMS...SOME HEAVY...WERE
LOCATED IN A BAND FROM NORTHERN GALLIA AND SOUTHEASTERN JACKSON
COUNTIES IN OHIO...NORTHEASTWARD TO WASHINGTON COUNTY IN OHIO. THESE
SHOWERS WERE MOVING NORTHEAST AROUND 30 MPH...BUT WERE REDEVELOPING
OVER THE SAME AREA. THESE WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS...AND MAY CAUSE
MINOR FLOODING PROBLEMS IN LOW LYING AREAS THAT ARE PRONE TO HIGH
WATER.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-77 BETWEEN MILE
MARKERS 1 AND 17 IN OHIO...AND BETWEEN MILE MARKERS 178 AND 186 IN
WEST VIRGINIA.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3961 8139 3960 8129 3961 8127 3958 8126
3958 8118 3952 8107 3901 8198 3903 8203
3894 8211 3879 8238 3885 8260 3959 8155
3959 8149 3964 8148 3965 8146
05Special weather statement, May 8, 3:03 AM EST, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
403 AM EDT TUE MAY 8 2012
OHZ075-076-083-085>087-WVZ006>010-014-016-017-019-080830-
ATHENS OH-CABELL WV-GALLIA OH-JACKSON WV-JACKSON OH-LAWRENCE OH-
MASON WV-MEIGS OH-PLEASANTS WV-PUTNAM WV-RITCHIE WV-ROANE WV-
WASHINGTON OH-WIRT WV-WOOD WV-
403 AM EDT TUE MAY 8 2012
...HEAVY SHOWERS WILL AFFECT
GALLIA...JACKSON...MASON...MEIGS...NORTHEASTERN
CABELL...NORTHEASTERN LAWRENCE...NORTHERN PUTNAM...NORTHWESTERN
ROANE...PLEASANTS...SOUTHEASTERN ATHENS...SOUTHEASTERN
JACKSON...SOUTHWESTERN RITCHIE...WESTERN WASHINGTON...WIRT AND WOOD
COUNTIES...
AT 353 AM EDT...A BATCH OF SHOWERS...SOME HEAVY...WAS LOCATED IN A
BAND FROM NORTHEASTERN LAWRENCE AND CABELL COUNTIES IN OHIO AND WEST
VIRGINIA NORTHEAST INTO MEIGS COUNTY OHIO AND JACKSON COUNTY WEST
VIRGINIA. THESE SHOWERS ARE MOVING NORTHEAST AROUND 30 MPH...WITH
SOME TRAINING OF SHOWERS. SOME RAIN GAUGES THAT WERE IMPACTED BY
THIS GROUP OF SHOWERS ARE REPORTING UP TO 0.75 INCHES OF RAIN IN AN
HOUR. THESE SHOWERS WILL CAUSE WATER TO POND ON ROADS...AND FILL
ROADSIDE DITCHES AND SMALL STREAMS. MINOR FLOODING IN LOW LYING
AREAS PRONE TO HIGH WATER IS POSSIBLE.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 21 AND 37 IN WEST VIRGINIA...I-77 BETWEEN MILE MARKERS 1 AND
2 IN OHIO...AND BETWEEN MILE MARKERS 127 AND 186 IN WEST VIRGINIA.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3914 8103 3837 8206 3837 8209 3834 8214
3875 8267 3883 8266 3903 8238 3903 8233
3908 8232 3948 8175 3948 8171 3951 8171
3957 8162
16Special weather statement, May 8, 4:26 AM EST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
526 AM EDT TUE MAY 8 2012
OHZ083-085>087-WVZ007-080945-
GALLIA OH-JACKSON OH-LAWRENCE OH-MASON WV-MEIGS OH-
526 AM EDT TUE MAY 8 2012
...A GROUP OF SHOWERS WITH LOCAL DOWNPOURS WILL AFFECT NORTH CENTRAL
MASON...NORTHERN GALLIA...NORTHWESTERN LAWRENCE...SOUTHEASTERN
JACKSON AND WESTERN MEIGS COUNTIES...
AT 516 AM EDT...A BATCH OF SHOWERS PRODUCING LOCAL HEAVY RAINFALL
WAS LOCATED OVER NORTHWESTERN LAWRENCE COUNTY AND WESTERN GALLIA
COUNTY...MOVING NORTHEAST AT 40 MPH. THESE SHOWERS HAVE A HISTORY OF
PRODUCING LOCAL DOWNPOURS WITH UP TO HALF AN INCH OF RAIN IN AN
HOUR. THIS AREA HAS ALSO BEEN IMPACTED BY PREVIOUS REPETITIVE
SHOWERS EARLY THIS MORNING.
ADDITIONAL HEAVY RAIN WILL FALL FROM THESE SHOWERS...AND MAY CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. MINOR FLOODING IN LOW LYING AREAS PRONE TO HIGH WATER IS
POSSIBLE.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3868 8277 3869 8271 3875 8270 3876 8267
3884 8266 3904 8242 3903 8233 3911 8232
3917 8224 3900 8195 3856 8267 3862 8276
16Special weather statement, May 8, 4:57 AM EST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
557 AM EDT TUE MAY 8 2012
OHZ083-085>087-WVZ007-008-081045-
GALLIA OH-JACKSON WV-JACKSON OH-LAWRENCE OH-MASON WV-MEIGS OH-
557 AM EDT TUE MAY 8 2012
...A GROUP OF SHOWERS WITH LOCAL DOWNPOURS WILL AFFECT
GALLIA...MASON...MEIGS...NORTHERN JACKSON...NORTHERN LAWRENCE AND
SOUTHEASTERN JACKSON COUNTIES...
AT 551 AM EDT...A BATCH OF SHOWERS PRODUCING LOCALLY HEAVY RAINFALL
WAS LOCATED OVER THE AFFECTED AREA...MOVING NORTHEAST AT 30 MPH.
THESE SHOWERS HAVE A HISTORY OF PRODUCING LOCAL DOWNPOURS WITH HALF
AN INCH TO AN INCH OF RAIN IN AN HOUR. THIS AREA HAS ALSO BEEN
IMPACTED BY PREVIOUS REPETITIVE SHOWERS EARLIER THIS MORNING.
ADDITIONAL HEAVY RAIN WILL FALL FROM THESE SHOWERS...AND MAY CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. MINOR FLOODING IN LOW LYING AREAS PRONE TO HIGH WATER IS
POSSIBLE.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-77 BETWEEN MILE MARKERS
135 AND 156 IN WEST VIRGINIA.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3869 8271 3873 8271 3876 8267 3884 8263
3903 8238 3903 8233 3908 8232 3917 8221
3908 8208 3903 8190 3904 8180 3909 8181
3910 8175 3900 8154 3885 8158 3873 8181
3866 8234 3867 8277
16Flash Flood, Wood
- When
- May 8, 5:00 AM EST to 7:30 AM EST
- Where
- Wood County, Jerrys Run to Belleville
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 39.070, -81.650
A rain gauge near Wadesville had 2 inches of rain in about 6 hours. Streams flooded roads for brief periods.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Texas, May 8, 2012$270,000 · EF0 · 7 events
- Flash Flooding and Heavy Rain in Pennsylvania, May 8, 2012$165,000 · 6 events
- Damaging Wind in Arizona, May 8, 2012$120,000 · 60 kt wind · 1 event
- Flash Flood and Hail in Texas, May 8, 20121 injured · $50,000 · 1 in hail · 8 events
- Flash Flood in Puerto Rico, May 8, 2012$100,000 · 1 event
- Hail in Texas, May 8, 2012$20,000 · 1.75 in hail · 1 event
- Flood in Arkansas, May 8 to 16, 2012$15,000 · 1 event
- Hail in New Mexico, May 8, 20121.75 in hail · 4 events
- Flash Flooding in Alabama, May 8, 20124 events
- Funnel Clouds in Wisconsin, May 8, 20123 events
- Flash Flooding in Ohio, May 8, 2012$5,000 · 2 events
- Damaging Winds in Florida, May 8, 2012$2,000 · 59 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 372599.